Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Is missing periods after taking Nortrel normal ?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
Hi, I just started taking Nortrel and I missed my period the first month that I took it (not sexually active so it is not a pregnancy). Is this normal?
Posted Tue, 17 Apr 2012 in Birth Control
Answered by Dr. Jasvinder Singh 9 minutes later

Thanks for posting your query.

Nortrel contains norethindrone and ethinyl estradiol and is a form of combined oral contraceptive.

Since you are not sexually active, it rules out pregnancy. Missing of periods after starting with Nortrel is due to a side effect of this drug which may occur within the first three month of starting this drug.

You should take complete 21 active tablets and then take no tablets for 7 days. Then start with the second pack of Nortrel without missing any tablet in between. If the second consecutive month you miss your period then you may need to change this form of contraceptive after consulting your gynecologist.

Amenorrhea due to hormonal changes can occur with these contraceptives and it should get fine in first 3 months of use.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor